MAUDE Adverse Event Report: NORTHGATE TECHNOLOGIES INC. NEBULAE I; INSUFFLATOR

NORTHGATE TECHNOLOGIES INC. NEBULAE I; INSUFFLATOR
Model Number 6-820-00
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 02/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The warmer, nti part number 6-820-00; serial number (b)(4) arrived at nti on 2/26/2019 from (b)(4).The unit was evaluated under nti capa (b)(4).There was evidence of a high temperature event noted (a charred smell was noted from the unit after the sheath was removed, the heater element was discolored, the warmer cartridge was fused to the warmer cap, after the cartridge was removed the cap had evidence of melting due to overheating of the core).A kink was noted on the cable, and when the cable was flexed around the kink (pushing the cable in) while the warmer was plugged into a warmer board using a bench power supply, the current would intermittently jump to 1.2a.Further measurement on the connector showed that pin 4 (heater element return) would short to pin 1 (gnd) when the above condition happens - this would result in an unlimited current flow to the warmer causing overheating.The root cause was identified as excessive bending and stress on the cable causing internal cable insulations to deteriorate and exposing the bare wires.Shorting of the bare wires (i.E.Heater element return wire to the ground return of the rtd) resulted in unlimited current flow to the heater element.Upon follow-up communication with the distributor in (b)(4), it was determined that the warmer had been autoclaved approximately 100 times, which is the defined life of the warmer according to the product requirement specification document (b)(4).The insufflator unit used by the customer with the warmer in this incident was not returned for evaluation despite our request.A device history record review (dhr) was conducted for the warmer under complaint (b)(4).Warmer sn (b)(4) was manufactured under manufacturing order (b)(4).The unit passed final inspection after a 6-hour "burn-in" on 8/9/2017.During the initial final testing of this unit, epoxy was noted on the heater body that required additional cleaning before final testing was completed.The device passed all testing after the heater body was cleaned.The thermistor, rtd1 measured 108.51 ohms.Any additional findings will be updated via a follow-up report.(b)(4).
 
Event or Problem Description
On (b)(6) 2019, northgate technologies was made aware of an issue with an in-line warmer from distributor (b)(4) where it was alleged, "the alarm of overheating of the gas warmer emitted and the patient got 3 degree burn on the surface of the skin near a navel.".

Brand Name
NEBULAE I
Common Device Name
INSUFFLATOR
Manufacturer (Section D)
NORTHGATE TECHNOLOGIES INC.
1591 scottsdale court
elgin IL 60123
MDR Report Key8416203
Report Number0001450997-2019-00001
Device Sequence Number1612445
Product Code HIF
UDI-Device Identifier00817183020233
UDI-Public00817183020233
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K022052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device No Information
Device Model Number6-820-00
Device Catalogue Number6-820-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2019
Initial Report FDA Received Date03/13/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERAL USE TUBING SET; INSUFFLATOR; TROCAR
Outcome Attributed to Adverse Event Other;